Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 4, 2008, 9:10 PM EST for Fayette County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2008, 9:10 PM EST (02:10 UTC)
- Expired
- Mar 4, 2008, 9:45 PM EST
- In force
- 35 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.2 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:11 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 4, 7:11 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EST TUE MAR 4 2008
.SYNOPSIS...
THE LOW WHICH BROUGHT ALL OF THE RAIN WILL MOVE EAST
OVERNIGHT...ALLOWING COLDER AIR TO FILTER IN. HIGH PRESSURE WILL
THEN BUILD IN FOR WEDNESDAY AFTERNOON INTO THURSDAY. A LOW
PRESSURE SYSTEM WILL TRACK TO THE SOUTHEAST OF THE REGION FRIDAY
NIGHT BRINGING THE POTENTIAL FOR ACCUMULATING SNOW.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
SURFACE TEMPERATURES ARE GENERALLY ABOVE FREEZING IN NORTHERN
COUNTIES...AND PROBING CALLS DO NOT INDICATE ONGOING PROBLEMS...SO
HAVE ALLOWED THE ADVISORY TO EXPIRE. WILL KEEP THE FLOOD WATCH
GOING THROUGH 1 AM AS POSTED...WITH HEAVIER BACK EDGE OF PRECIP
NOW ENTERING WESTERN FORECAST AREA. CONTINUE TO SEE A FEW STRIKES
IN THIS AREA SO HAVE ADDED POTENTIAL FOR ISOLD THUNDER THIS
EVENING. EXPECT THE CHANGEOVER TO SNOW TO BEGIN AROUND MIDNIGHT
FROM WEST TO EAST AS THE THERMAL PROFILE COOLS. WRAP AROUND MOISTURE IN
THE COLD ADVECTION WILL LEAD TO SOME SNOW SHOWERS INTO WEDNESDAY MORNING.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
SHRTWV WL GENERATE A CHANCE FOR MORE LGT PCPN ON THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS AND ECMWF BOTH PROJECT ANOTHER STRONG LOW MOVING TOWARD UPPER
OHIO VALLEY OR MID ATLANTIC THIS WEEKEND. TRACK WILL DETERMINE
RAIN OR SNOW POTENTIAL WITH CURRENT RANGE OF SOLNS SHOWING MUCH
VARIABILITY. CURRENT FORECAST WL LEAN TWD SNOW BUT LACK OF
CONFIDENCE IN SOLNS PREVENTS ANYTHING MORE THAN CHC NMBRS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SFC LOW MOVING UP OH RIVER VALLEY. LOW CIGS MOST LOCATIONS XCPT FOR
HOLE OVR ERN PART OF CWA. AS LOW PASSES OVR CWA BETWEEN 00 AND 06Z,
WINDS WILL BACK WITH COLDER AIR BEHIND. NEARLY ALL TSRA WILL REMAIN
S OF AREA. PCPN CHANGEOVER WEST TO EAST FROM 6-11Z. CIGS GRADUALLY
IMPROVE WED. NEXT SYSTEM ARRIVES FRI AFTN. MOSTLY SN WITH SOME MIX
IN THE S.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR MDZ001.
OH...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLOOD WATCH UNTIL 1 AM EST WEDNESDAY FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Mar 4, 6:54 PM EST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 654 PM EST TUE MAR 4 2008 PAZ007>009-013-060000- MERCER-VENANGO-FOREST-LAWRENCE- 654 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021>023-041-060000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 654 PM EST TUE MAR 4 2008 ...FLOOD WATCH IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:24 PM EST | Areal Flood Warning | PBZ | Allegheny, Beaver, Butler, Fayette, Greene, Lawrence and 1 more | 6 hr |
| Mar 4, 9:36 PM EST | Severe Thunderstorm Warning | PBZ | Westmoreland | 39 min |
| Mar 4, 10:01 PM EST | Severe Thunderstorm Warning | PBZ | Indiana | 44 min |
| Mar 5, 2:27 AM EST | Areal Flood Warning | PBZ | Beaver, Butler, Lawrence | 6 hr |
| Mar 4, 7:29 PM EST | Areal Flood Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Monroe and 3 more | 6 hr |
| Mar 4, 8:17 PM EST | Areal Flood Warning | PBZ | Columbiana | 12 hr |
| Mar 5, 1:26 AM EST | Areal Flood Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 6 hr |
| Mar 5, 4:01 AM EST | River Flood Warning | PBZ | Guernsey | 62 hr |
| Mar 5, 6:05 AM EST | River Flood Watch | PBZ | Tuscarawas | 13 hr |
| Mar 5, 7:31 AM EST | Areal Flood Warning | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 6 hr |
| Mar 5, 6:08 AM EST | River Flood Warning | PBZ | Preston | 7 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.